Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 2, 2006, 2:52 AM EDT for Mason County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 2:52 AM EDT (06:52 UTC)
- Expired
- Aug 2, 2006, 3:13 AM EDT
- In force
- 21 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Mason County, MI
The radar
The Grand Rapids radar (KGRR), 138 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:14 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 10:14 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 PM EDT TUE AUG 01 2006 .UPDATE... KGRR-88D IS SHOWING SOME PCPN DEVELOPMENT OVER THE LAKE. STORMS OVER NORTHERN LAKE MICHIGAN ARE ASSOCIATED WITH A VORT MAX MOVING THROUGH THE REGION. THE ACTIVITY TO THE SOUTH SEEMS ASSOCIATED WITH A CONVECTIVLY INDUCED VORT THAT MOVED EAST FROM IOWA AND SOUTHERN WISCONSIN. WITH CURRENT LI/S NEAR -9C AND CAPE CURRENTLY AROUND 3500 J/KG...SUFFICIENT JUICE EXISTS FOR STORM DEVELOPMENT OVERNIGHT. ADDITIONALLY...SHEAR VALUES NEAR 30 KTS SUGGEST THAT A FEW STORMS COULD BE SEVERE MAINLY NORTH OF A WHITEHALL TO MOUNT PLEASANT LINE. WILL ADD SCT/ISO TSRA TO THE SOUTHERN CWA TO ACCOUNT FOR THE CURRENT DEVELOPMENT. THE REST OF THE FORECAST LOOKS OK. && .GRR WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT THROUGH 8 PM WED EVENING. && 93
Hazardous weather outlook, Aug 1, 9:50 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 PM EDT TUE AUG 1 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-020945- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 950 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ANOTHER VERY WARM NIGHT IS UNDERWAY. TEMPERATURES ARE NOT LIKELY TO FALL BELOW 75 DEGREES OVERNIGHT. COMBINED WITH THE HOT AFTERNOON EARLIER TODAY...HEAT RELATED STRESS IS STILL A STRONG POSSIBILITY OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR AND NORTH OF ROUTE 10 OVERNIGHT. THE PRIMARY RISK WOULD BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS NEAR AND SOUTH OF INTERSTATE 96 WILL ONCE AGAIN SEE DANGEROUSLY HIGH HEAT INDEX VALUES DURING THE AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS SOUTHWEST LOWER MICHIGAN LATE IN THE AFTERNOON INTO THE LATE EVENING. THESE STORMS ARE AHEAD OF CANADIAN COLD FRONT THAT SHOULD BE SOUTH OF LOWER MICHIGAN BY EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT AND WEDNESDAY. WDM 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:21 PM EDT | Special Marine Warning | GRR | 41 min | |
| Aug 2, 6:45 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 23 min |
| Aug 2, 7:02 PM EDT | Special Marine Warning | GRR | 85 min | |
| Aug 2, 7:26 PM EDT | Special Marine Warning | GRR | 94 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.